Alert archive / Alabama / Flash Flood Warnings in 2004
Flash Flood Warning 17, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 25, 2004, 5:02 AM CDT for Colbert County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 5:02 AM CDT (10:02 UTC)
- Expired
- Jun 25, 2004, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Colbert County, AL
The radar
The Columbus AFB radar (KGWX), 98 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 251005 FFWHUN ALC033-251300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 502 AM CDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN COLBERT COUNTY IN NORTHWEST ALABAMA * UNTIL 800 AM CDT * AT 502 AM CDT...WEATHER SERVICE RADAR INDICATED VERY HEAVY RAINFALL WAS OCCURRING OVER WESTERN COLBERT COUNTY. * SOME LOCATIONS AFFECTED INCLUDE...MALONE...ALLSBORO AND CHEROKEE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3472 8779 3461 8778 3462 8810 3486 8807 $$ SS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:18 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 25, 3:18 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 318 AM CDT FRI JUN 25 2004 .DISCUSSION... 5H TROF OVER ARKANSAS STILL PROVIDING LIGHT TO MODERATE RAIN OVER THE CWA...ATTM NO TSRA/LIGHTNING. AT THE SFC CAN DEFINITELY PICK OUT COLD FRONT OVER MO...CLOSER TO HOME LOOKS TO BE A WEAK LOW OVER CENTRAL MS AND ANOTHER LOW RIDING ALONG THE MS/AL GULF COAST. LOOKING AT RADAR AND STLT...CAN SEE WHAT LOOKS TO BE A DRY SLOT TRYING TO FORM OVER CENTRAL MS/WRN AL AS A 30-40 KT 5H JET PUSHES INTO THIS AREA. AFTER GOOD COORDINATION WITH BHM/JAN AND HPC DOWNGRADING THEIR EXCESSIVE RAINFALL TO ISOLATED...WILL NOT ISSUE A FFA. HOWEVER WILL MENTION LOCALLY HEAVY RAIN MAINLY IN THE MORNING IN ZONES AND SPS. AS FOR TEMPS SHOULD STAY AROUND THE UPPER 70S FOR HIGHS TODAY. WILL GO CATEGORICAL WITH POPS. SPC DOES HAVE ERN ZONES IN SLIGHT RISK TODAY WITH 8H WINDS AROUND 25 KTS AND SOME LOW LEVEL SHEAR. BUT WITH TEMPS IN THE 70S AND THICK CLOUD COVER...NOT EXPECTING ANY WIDESPREAD SVR WX MAY BE A FEW STRONG WIND GUSTS AND SOME LOCALIZED FLOODING. MODELS HAVE COLD FRONT MOVING THRU CWA BY TONIGHT WITH MID 60S DEWPOINTS ON TAP FOR SATURDAY. WILL PUT CHANCE POPS IN ZONES FOR TONIGHT...MAINLY DURING THE EVENING. THINK THAT AFTER MIDNIGHT PCPN IS HISTORY IF NOT SOONER. CLOUDS COULD BE SCT/BKN TONIGHT SO FOG COULD BE A PROBLEM BY SATURDAY MORNING...ATTM WILL LEAVE MENTION OF FOG OUT AND LET DAY SHIFT ADD IF NECESSARY. WENT AHEAD AND REMOVED THE CHANCE OF PCPN SATURDAY DURING THE DAY AS FRONT IS SOUTH OF CWA. SATURDAY NIGHT...AS FRONT TRIES TO MOVE BACK NORTH...WILL ADD A SLIGHT CHANCE OF SHOWERS/TSRA. THE FRONT LOOKS TO HANG AROUND A WHILE AND COMBINED WITH ANY DISTURBANCE THAT FLOATS BY...GOT TO KEEP LOW CHANCE POPS IN FOR THE REST OF THE EXTENDED FCST. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 78 66 83 65 / 100 50 10 20 SHOALS 79 67 84 66 / 100 50 10 20 CULLMAN 78 68 84 67 / 100 50 10 20 FAYETTEVILLE 77 65 84 64 / 100 50 10 20 FT PAYNE 77 65 83 64 / 100 50 10 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
Hazardous weather outlook, Jun 25, 5:00 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 500 AM CDT FRI JUN 25 2004 ALZ001>010-016-TNZ076-096-097-251800- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 500 AM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... RAINFALL WILL CONTINUE TO DEVELOP THROUGHOUT THE MORNING HOURS AS AN UPPER LEVEL STORM SYSTEM MOVES THROUGH THE AREA. THIS PRECIPITATION MAY BECOME HEAVY AT TIMES...RESULTING IN SOME MINOR FLOODING AND RUNOFF CONCERNS. SHOWERS AND THUNDERSTORMS WILL TAPER OFF DURING THE AFTERNOON AS THE STORM SYSTEM EXITS THE AREA. TOTAL RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 1 TO 1 1/2 INCHES ACROSS NORTHWEST ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE...TO GENERALLY LESS THAN 1 INCH ELSEWHERE. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... DRIER WEATHER WILL MAKE A BRIEF RETURN ON SATURDAY. THEN EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO RETURN FOR SUNDAY AND MONDAY AS A FRONTAL BOUNDARY LINGERS NEAR THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. MR
In the hours before
Special weather statement, Jun 25, 4:00 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 400 AM CDT FRI JUN 25 2004 ALZ001>010-016-TNZ076-096-097-251700- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 400 AM CDT FRI JUN 25 2004 ...PERSISTENT WET PATTERN COULD LEAD TO ISOLATED RUNOFF PROBLEMS ACROSS THE TENNESSEE VALLEY THIS MORNING... OVER THE PAST SEVERAL DAYS...MANY LOCATIONS HAVE SEEN ONE TO TWO INCHES OF RAIN...WITH SOME SPOTS BETWEEN TWO AND THREE INCHES. ADDITIONAL MODERATE RAINFALL IS EXPECTED TO FALL ACROSS THE TENNESSEE VALLEY THIS MORNING...BEFORE TAPERING OFF DURING THE AFTERNOON HOURS. RAINFALL TOTALS WILL APPROACH 1 INCH ACROSS MUCH OF THE TENNESSEE VALLEY...WITH SOME ISOLATED AMOUNTS EXCEEDING 2 INCHES POSSIBLE. THUS...A FEW LOCATIONS MAY RECEIVE ENOUGH RAINFALL OVER A SHORT PERIOD OF TIME TO PRODUCE LOCALIZED RUNOFF AND MINOR FLOODING PROBLEMS. THE HIGHEST POTENTIAL FOR ANY LOCALIZED FLOODING PROBLEMS WILL BE OVER NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE...WHERE RAINFALL HAS BEEN MOST PERSISTENT RECENTLY. THE LOWEST POTENTIAL FOR FLASH FLOODING WILL BE OVER NORTHEAST ALABAMA...WHERE RAINFALL AMOUNTS REMAIN WELL BELOW NORMAL OVERALL...AND ONLY ISOLATED STORMS HAVE PUT A DENT IN RAINFALL DEFICITS SO FAR. PERSONS ACROSS THE TENNESSEE VALLEY ARE URGED TO KEEP A CLOSE EYE ON AREA CREEKS AND STREAMS...AS WELL AS ANY DRAINAGE DITCHES OR CULVERTS. BE SURE TO STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE MEDIA OUTLET...FOR FURTHER WEATHER AND HYDROLOGIC INFORMATION. MR
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:04 PM CDT | Flash Flood Warning | HUN | Limestone | 4 hr |
| Jun 25, 4:46 PM CDT | Flash Flood Warning | HUN | DeKalb | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.